MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439236
Medical Device Problem Codes Mechanical Jam (2983); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure and the locking mechanism for the soundstar catheter got stuck and would not unlock.The soundstar catheter was replaced, and the issue was resolved.Procedure continued.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure and the locking mechanism for the soundstar catheter got stuck and would not unlock.The soundstar catheter was replaced, and the issue was resolved.Procedure continued.No adverse patient consequence was reported.Device investigation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection and deflection test of the returned device were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.The curve deflected within specifications.The locking mechanism can be locked and unlocked without any issue.A device history record evaluation was performed for the finished device number g9427281, and no internal action was found during the review.Additionally, the manufactured date has been provided.Therefore, field h4.Device manufacture date has been populated.The deflection issue reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instruction for use (ifu) contains the following warnings: rotate the steering knobs.The steering function should be smooth.The catheter tip should flex in a corresponding direction.If the soundstar® catheter tip does not return to the neutral position after you release the steering knobs, ensure that the tension control knob is completely released.Release the tension by rotating the tension control knob completely in a counterclockwise direction.Position the steering knobs in the neutral position by aligning the marks on the steering knobs to the marks on the housing.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Per internal review on 10-mar-2025, it was identified that the h6 medical device problem code was updated from mechanical jam (a0506) to positioning problem (a1502).Due to event referring to the locking mechanism, with no mention of the curve status, it was determined that the code of positioning problem (a1502) is most applicable.As such, this event is no longer considered to be a mdr reportable event.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21049055
Report Number2029046-2024-04187
Device Sequence Number3409178
Product Code OBJ
UDI-Device Identifier10846835008869
UDI-Public(01)10846835008869(17)250909
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2025
Device Catalogue Number10439236
Device Lot NumberG9427281
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer01/15/2025
03/10/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date02/12/2025
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN SYSTEM.
Patient SexUnknown